I am new to the site and do not now a lot about underactive thyroid

I have underactive thyroid the doctor give me 50mg levo after 2 blood test put it up to 75gm and strange thing to me started to happen like fog brain eyes hurting hard for me talk and did not want people around me.and after 3 blood test put me on 100mg and that was it I really fort to keep sain I even went to a&e for I was having a hart atack food went straight through me it was terrible so stop my medication and was back to normal in a couple of days.But doctors said I need to take my tablets so their give me a lower dose 50mg.I can just about mange on that before I started taking or had a blood test I was ok.any advise would be well come can not up my tablets with out bad side effects

13 Replies

oldestnewest
  • Gary19610 Can you please post all your test results with reference ranges (numbers in brackets) so that members can make suggestions. The reference ranges are important as they can differ from lab to lab.

    If you don't have them then ask your surgery for a print out (you are legally entitled them under the Data Protection Act if you are in the UK).

  • Just waiting for them hope fully get them in a couple of days

    Thank you

  • OK, that's great. When you've got them start a new post and include all the details.

  • Will do thank you for your help

  • There told me I have border diabetes has well not taking any medacation for it just told I had it and that's it.There told me if we get thyroid right that should go away

  • Not sure that follows asnover anyear after being told not diabetic but not that i wa close to pre -diabetic i was diabetic,three months off cakes and sweetened yoghurts etc and i am back where i was.All this time on the same dose of thyroxine

  • Ask also whether you have thyroid antibodies. This should have been tested with the bloods. If they are raised your thyroid is being attacked by your body. This means you have hashimotos disease. Have a google about it. Treatment is the same as if basic underachieve, but it is useful to know if you have it. Diet can help.

  • Also request folate, iron, ferritin, vitamin D and B12 to be tested are these are often low/deficient.

  • It might be that levo doesn't suit you. Not everyone is happy on it. You may be better on t3 alone or a combination of t3 & 4. Some people have to fight or go abroad to get NDT meds to feel well. I'm sure other members will have better information on this as I am on levo. Good luck. :-)

  • It could be the fillers in the tablets. Ask your pharmacy to give you a different brand.

    Also, you could be low on nutrients - hypos often are. And that will affect how your body deals with the hormone you are giving it. Ask your doctor to test

    vit d

    vit B12

    folate

    ferritin

    When you get the results, post them on here, because your doctor won't have a clue! :)

  • You poor thing, you described just how I was feeling before I finally I was diagnosed with an underactive thyroid about 4 years ago. I was put on Armour levothroxine and my condition seemed to improve for a while. Then the chemist changed the brand not realising the difference this could make I went down hill again. I know take brand name Almus 125 micrograms as they don't make 25 grams I break a 50mg in half for my daily dose. I take it about 5.30 in the morning with water and am strict not to take any thing else for at least 2 hours after usually 3. This seems to suit me and I have been fine. I do hope that my suggestion of brand agreeing with you will help. My best wishes to you.

  • Are you male r female? They told my husband he had underactive thyroid i didnt think that was it and though well we went to a urologist because she also said he had enlarged prostate but turns out he didnt so urologist took him off meds and said he had kidney stones so we asked him if he could test his thyroid and testosterone levels also so after surgery for kidney stones turns out he didntvhave hypothyroidism either. He had low testosterone hes only 41 years old, this was the cause of his border line diabetes and the cause of his high triglyceride cholesterol and liver disease. The primary care never thoughtvto test him for this . It was the root cause of all the other things she was givinghim pills for. Hes beem taking testosterone replacement therapy and feels much better and sigar levels havebeen at theyr lowest ever since i married him. Twice she misdiagnosed him. Hes freling so much better and has lost ten pounds too.

  • I am male hope your husband is felling better

You may also like...